MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF CNSTR LNR 0 DEG 28 54-56 F; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. REF CNSTR LNR 0 DEG 28 54-56 F; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 71323125
Medical Device Problem Codes Fracture (1260); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a broken liner.Patient had a previous revision surgery due to dislocation on "date".
 
Additional Manufacturer Narrative
Additional information: event.
 
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation.Patient had a previous revision surgery due to a broken liner on "9/5/2018".
 
Event or Problem Description
It was reported that a revision surgery was performed due to dislocation.The liner was found broken when it was explanted.
 
Additional Manufacturer Narrative
The associated reflection constrained liner was not returned for evaluation.Therefore, a product analysis could not be conducted.However, device details were provided.Thus, our investigation including the manufacturing records and complaint history review was conducted.The review of the manufacturing records for the listed batch which did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that based on the limited information provided it cannot be determined whether the patient's recurrent left hip dislocation was directly associated with the report of the device failing or whether other concomitant factors may have contributed to the reported issue.Therefore, based on insufficient information, a thorough clinical assessment cannot be rendered.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.
 
Additional Manufacturer Narrative
The associated reflection constrained liner was not returned for evaluation.Therefore, a product analysis could not be conducted.However, device details were provided.Thus, our investigation including the manufacturing records and complaint history review was conducted.The review of the manufacturing records for the listed batch which did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode with the same batch number.A clinical evaluation noted that based on the limited information provided it cannot be determined whether the patient's recurrent left hip dislocation was directly associated with the report of the device failing or whether other concomitant factors may have contributed to the reported issue.Therefore, based on insufficient information, a thorough clinical assessment cannot be rendered.Without the return of the actual product involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
REF CNSTR LNR 0 DEG 28 54-56 F
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8536195
Report Number1020279-2019-01631
Device Sequence Number10862858
Product Code KWZ
UDI-Device Identifier03596010480057
UDI-Public03596010480057
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K021803
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/12/2021
Device Catalogue Number71323125
Device Lot Number11MM05073
Initial Date Received by Manufacturer 04/01/2019
Supplement Date Received by Manufacturer04/01/2019
06/04/2019
06/04/2019
06/04/2019
Initial Report FDA Received Date04/22/2019
Supplement Report FDA Received Date05/31/2019
06/06/2019
08/13/2019
08/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71323145/16MM03607 ADAPTER; 71335156/UNKNOWN CUP
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;